Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 84, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 13, 2008, 6:02 PM EDT for Steuben County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2008, 6:02 PM EDT (22:02 UTC)
- Expired
- Jun 13, 2008, 6:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
County Steuben County, NY
The radar
The Binghamton radar (KBGM), 115 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 524 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:11 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 13, 3:11 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 311 PM EDT FRI JUN 13 2008 .SYNOPSIS... AN APPROACHING COLD FRONT WILL BRING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS INTO NEW YORK AND PENNSYLVANIA DURING SATURDAY. BEHIND THE FRONT...MAINLY DRY WEATHER CAN BE EXPECTED FOR SATURDAY NIGHT INTO SUNDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SOME CONVECTION POPPING UP THIS AFTN ALONG LAKE ERIE SHORE, WITH MORE SHOWERS AND STORMS LOCATED IN WESTERN PA. WOULDNT BE SURPRISED TO SEE A SHRA OR STORM IN FAR WESTERN OR SOUTHWEST ZONES LATE THIS AFTN, BUT STORMS MOVING TWD MUCH DRIER AIRMASS LOCATED IN ERN NY AND NEW ENGLAND...WITH DEWPOINTS IN THE MID 50S SHOULD HELP STORMS TO DIE OUT AS THEY MOVE EAST...SIMILAR TO WHAT WE SAW THIS MRNG WITH THE STORMS ACROSS WRN NY. DID INCLUDE JUST LOW CHC POP FAR WEST LATE THIS AFTN/EARLY EVENING BEFORE LOSS OF MAX HEATING. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... COLD FRONT APPROACHES SATURDAY, WITH THE NAM AND GFS SIMILAR IN BRINGING THE BOUNDARY INTO FAR WRN NY AROUND 12Z. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE WRN FA AROUND MID MORNING, REACHING ERN AREAS AROUND EARLY AFTN. SEVERE POTENTIAL STILL DOES NOT LOOK HIGH GIVEN ONLY WEAK TO MODERATE INSTABILITY AND SHEAR. LOCAL SIMILAR SOUNDINGS FOR TOMORROW SHOW SEVERAL LINES OF SHRA WITH WEAK CONVECTION...POSSIBLY JUST ISOLATED STRONGER CELLS THAT WILL NEED TO BE MONITORED. PRECIP CLEARS THE EASTERN FA BY EARLY EVENING WITH SFC RIDGE BUILDING OVER THE AREA FOR SATURDAY NIGHT INTO SUNDAY. ANOTHER COLD FRONT WILL BRING NEXT CHC FOR PRECIP LATE SUNDAY INTO MONDAY AS UPPER LOW BEGINS TO DIG SWD INTO UPPER GREAT LAKES. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... UNSETTLED WEATHER WITH COLD FRONT MONDAY NIGHT THEN AN UPPER LEVEL TROF AND COLD CORE TUESDAY ON. ALL MID RANGE MODELS HAVE THIS TROF BUT DO NOT AGREE WITH WHERE IT WILL SET UP AND REMAIN. MOST MODELS HAVE THE TROF CENTERED OVER SE ONTARIO AND SW QUEBEC THEN MOVING EAST OUT OUR CWA LATE IN THE WEEK. WITH THE TROF AND NW FLOW EXPECT SHOWERS AND COOLER WEATHER FOR THE PERIOD. TIMING ON SHOWERS WILL DEPEND ON WHERE THE TROF SETS UP AND SHORT WAVES. BEYOND THAT AFTN WOULD BE MOST LIKELY TIMING DUE TO DAYTIME HEATING. USED HPC GUIDANCE WHICH WAS CLOSE TO PREVIOUS AND GMOS. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... VFR CONDITIONS THROUGH TAF PERIOD. PRIMARILY SCT MID/HIGH CLOUDS. SOME SCATTERED CU AROUND 5K FT THIS AFTN. STILL THE POSSIBILITY OF ISOLATED CONVECTION THIS AFTN BUT DUE TO VERY LIMITED AREAL EXTENT NOT INCLUDED IN TAFS ATTM. MOST LIKELY PLACE FOR SHOWERS AT SYR BUT EVEN THEN LOW CHC. LATE TONIGHT INTO SATURDAY CONVECTIVE DEBRIS FROM SW ONTARIO AND OHIO CONVECTION COULD BE ENOUGH MID LEVEL MOISTURE FOR A BROKEN MID DECK. S WIND AT 5 TO 10 KTS THIS AFTN BECOMING LIGHT SE AGAIN TONIGHT. EXCEPTION AT RME WHERE WINDS SE TO E CHANNELED UP THE MOHAWK VALLEY. ON SATURDAY...WINDS SHIFT TO SW AND INCREASE TO NEARLY 10 KTS BY 18Z. OUTLOOK... SATURDAY AFTN AND EVENING...SHRA/TSRA LIKELY WITH PSBL MVFR RESTRICTIONS AS A COLD FRONT CROSSES THE AREA. SAT OVERNIGHT...PRECIP CLEARS THE AREA AROUND MIDNIGHT WITH VFR EXPECTED. SUNDAY...VFR UNDER HIPRES. SUNDAY NIGHT THROUGH MONDAY NIGHT...COLD FRONT APPROACHES MONDAY WITH CHC FOR SHRA/TSRA WITH MVFR RESTRICTIONS. TUESDAY THROUGH WEDNESDAY...MOSTLY VFR WITH OCNL MVFR RESTRICTIONS POSSIBLE BHND DEPARTING SYSTEM. MVFR CONDITIONS IN SCT SHOWERS AND VALLEY FOG. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...JML NEAR TERM...JML SHORT TERM...JML LONG TERM...TAC AVIATION...TAC
Hazardous weather outlook, Jun 13, 3:23 AM EDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 323 AM EDT FRI JUN 13 2008 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-140730- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 323 AM EDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL MOVE THROUGH THE REGION ON SATURDAY, BRINGING THUNDERSTORMS THROUGH NY AND PA. AT THIS POINT THE THREAT FOR SEVERE WEATHER IS LOW, DUE TO MARGINAL INSTABILITY IN THE ATMOSPHERE. A FEW STORMS MAY APPROACH SEVERE CRITERIA, WITH DAMAGING WINDS AND HAIL. HOWEVER NO WIDESPREAD SEVERE ACTIVITY IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PADAVONA
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:38 PM EDT | Areal Flood Advisory | BGM | Steuben | 2 hr |
| Jun 13, 6:46 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 44 min |
| Jun 13, 7:14 PM EDT | Flash Flood Warning | BGM | Steuben | 3 hr |
| Jun 13, 7:30 PM EDT | Severe Thunderstorm Warning | BGM | Steuben, Yates | 45 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.